MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1515/jpem-2025-0205

Медицинская библиотека · Journal of pediatric endocrinology & metabolism : JPEM · 2025

Transient worsening of thyrotoxic myopathy following methimazole and metoprolol initiation in a 12-year-old girl: a case report and literature review.

Onishi Yuto, Higuchi Shinji, Iwata Kohei, Watanabe Yoh, Yamada Yuki, Mori Jun

СтатьяКлинический случайОбзорПеревод в очереди

Аннотация

OBJECTIVES

Thyrotoxic myopathy (TM) is a muscle disorder associated with hyperthyroidism. Although TM is common in adults, its incidence in children is unknown due to the limited number of reports. TM usually improves with the treatment of hyperthyroidism. This is the first report of a patient with TM who experienced transient worsening of muscle weakness shortly after administration of methimazole (MMI) and metoprolol tartrate.

CASE PRESENTATION: A 12-year-old Japanese girl with Graves' disease was administered MMI and metoprolol tartrate. Within 12 h of treatment initiation, the patient experienced difficulty in standing from a chair. Examination revealed proximal lower-limb weakness and reduced grip strength. Based on the patient's clinical course and blood test results, thyrotoxic periodic paralysis, myasthenia gravis, or polymyositis were considered unlikely. While the side effects of MMI and metoprolol tartrate were also considered as differential diagnoses, her history revealed mild pre-existing lower limb muscle weakness for 2 months before treatment, suggesting that the side effects of the medication were unlikely. Given the clinical course, the worsening of TM was the most probable cause, and treatment was continued cautiously. Muscle weakness gradually improved over 3 months as her thyroid hormone levels normalized. Magnetic resonance imaging taken 1 month later revealed gluteus muscle atrophy, which resolved within 10 months.

CONCLUSIONS

TM may show transient worsening after MMI and metoprolol tartrate administration, requiring the evaluation of TM, drug side effects, and other possible causes before continuing treatment. This case highlights the importance of recognizing TM in pediatric patients.

Для цитирования: Onishi Yuto, Higuchi Shinji, Iwata Kohei, Watanabe Yoh, Yamada Yuki, Mori Jun. Transient worsening of thyrotoxic myopathy following methimazole and metoprolol initiation in a 12-year-old girl: a case report and literature review.. Journal of pediatric endocrinology & metabolism : JPEM. 2025. DOI: 10.1515/jpem-2025-0205.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.